U.S. doctors online nowAsk doctors free
United Kingdom
A female asked:

what are the possible side effects of having a steroid injection to combat a sinus infection?

1 doctor answer2 doctors weighed in
Dr. Rebecca Gliksman
Internal Medicine 38 years experience
Steroids and sinus: Sinusitis can be allergic reaction or infection, Allergic sinusitis can become infected. Medications used for allergic rhinitis/sinusitis do include nasal steroids. I prefer nasal/oral antihistamines to decrease the swelling and allergic reaction, though if severe rhinitis I have given steroids both injection and oral. If there are tender sinuses on touch I usually give antibiotics as well.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 39-year-old female asked:

What is in the steroid shot my doctor gave me for sinus infection? How does it work?

1 doctor answer2 doctors weighed in
Dr. Gary Steven
Pediatric Allergy and Asthma 30 years experience
Anti-inflammatory: Steroids are the best anti-inflammatory medications we have to treat allergic and infectious inflammation in the respiratory tract - from the sinuses to the lungs. Steroid injections allow higher doses and faster onset of action than the tablets or nasal sprays, but expose the rest of the body's organ system to higher levels. You shouldn't get injections more than once or twice a year, if that.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 13, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.